Why does Progesterone cause water retention in my body

by Cynthia


I use to be on progesterone and my body loved it. After about four or five years, the death of my husband and life circumstances resulting from his death, caused severe anxiety which resulted in a continuous burning sensation in my limbs. This continued over the years to reach my back with the same burning sensation.

I have tried several times to go back on progesterone even though it did not help the burning sensation. However, recently, I tried a 200mg capsule of progesterone and it reduced the burn to a tingle. I am trying to take 400 mg per day, but the water retention that I have only in my stomach is very annoying. I only weigh 100 lbs with the extra water (two extra pounds of water) and it is uncomfortable around my stomach and causes me to feel extremely bloated. I want to continue to take it because it has helped the burning skin sensation and anxiety, but I need to take more than 400mg per day, more like 600 for the purpose of the anxiety, which is at its worst from 5am-2pm.

My body use to love Progesterone without this problem. I have NOT a hysterectomy and still HAVE my overies. I did have my tubes tied when I was 23 years old and have never had children. Is there something that I can take for the water retention? I have tried several natural products, but they have not been successful. My gynocologist offers no resolve for this.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...